MAUDE Adverse Event Report: BAUSCH + LOMB, INC 25G BI-B POSTERIOR ELITE W WF; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB, INC 25G BI-B POSTERIOR ELITE W WF; UNIT, PHACOFRAGMENTATION
Model Number SE5425WVB
Medical Device Problem Code Decrease in Pressure (1490)
Health Effect - Clinical Code Retinal Detachment (2047)
Date of Event 02/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturing and sterilization records for se5425wvb, lot w8168 were reviewed and found to be acceptable.One collection cassette was returned in a plastic bio-hazard bag along with a pack label.The rest of the pack components were not returned.Visual inspection found that the tubing has been cut off and most of it not returned.Approximately 12 inches of tubing remains attached to the tubing manifold base, and it has been used.Upon further inspection, it was discovered that the irrigation line is kinked at the tubing manifold base.The kink is greater than 50%.It is not possible to determine the cause of the kinked tubing due to the condition in which it was returned, loose in the bag.Functional testing cannot be performed due to the partial return of tubing and the damage to the tubing.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action was deemed necessary.Due to the condition in which the product was returned it is not possible to investigate further for a root cause, which has been determined to be unknown and inconclusive.The initial patient outcome was a successful repair.The investigation is complete.On (b)(6) 2021, bausch + lomb received an email from sheila connors at cdrh/food and drug administration notifying the company that the report initially submitted on (b)(6) 2021 failed in the emdr system with an error due to the presence of the ¿}¿ character as part of the c-code value.There was no ack3 error message which notifies the company that the submission was rejected due to the character.The special character (¿}¿) has been removed and this report is being resubmitted.
 
Event or Problem Description
A user facility reported that one of the tubing lines was kinked on their cassette, which helped create very little pressure in the lines and the capsule.An ''unkinging'' of the line was attempted.There was no increase in the pressure.The cassette had to be changed entirely.Doing so, led to a significant delay during which the capsule collapsed, causing the retina to detach.The original surgery plan was for a vitrectomy with a sutured iol.The surgeon also had to repair the iatrogenic detachment.No additional anesthesia was required.

Brand Name
25G BI-B POSTERIOR ELITE W WF
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB, INC
1400 n goodman st
rochester NY 14609
MDR Report Key11574638
Report Number0001920664-2021-00020
Device Sequence Number3460370
Product Code HQC
UDI-Device Identifier00757770059775
UDI-Public(01)00757770059775(17)220405
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K170052
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source distributor,user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/05/2022
Device Model NumberSE5425WVB
Device Lot Number222
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2021
Initial Report FDA Received Date03/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;